Hail, Polk
- When
- December 26, 7:52 AM CST
- Where
- Polk County, 3.21 mi SSE of Rimby
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.730, -93.220
A slow moving and strong weather system caused several rounds of very heavy and record breaking rainfall to occur across the Missouri Ozarks which led to historic and deadly flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A slow moving and strong weather system caused several rounds of very heavy and record breaking rainfall to occur across the Missouri Ozarks which led to historic and deadly flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Dec 26, 5:29 AM CST, 2 hours 23 minutes earlier.
Area Forecast Discussion
National Weather Service SPRINGFIELD MO
529 AM CST SAT DEC 26 2015
...Significant Flood Event Expected this Weekend...
Confidence remains high this morning that a significant flood
event is likely to unfold across southern and southwestern
Missouri, and perhaps portions of southeastern Kansas, through
the weekend. While a few small scale details continue to be
refined, all indications point toward rainfall totals high enough
to cause significant flash flooding and areal flooding over the
region. In addition, current rainfall forecasts would likely
result in many river forecast points reaching moderate to major
flood stage. A few locations could approach or exceed record
levels. For some areas, the magnitude of flooding may exceed that
of the Spring floods of 2008 and 2011.
.SHORT TERM...(Today through Monday)
Issued at 0248 AM CST SAT DEC 26 2015
Today...
Scattered showers and thunderstorms are starting to develop on
radar early this morning. Rain and scattered thunderstorms will
continue to expand in coverage through the morning hours today, as
isentropic ascent increases along and north of a warm front
lifting into the region. This front should reach roughly I-44 by
this afternoon, and then remain in place across the southern
portions of the forecast area through the day tomorrow.
Today will feature two primary forecast concerns--heavy rain and a
marginal to slight risk for severe thunderstorms. Precipitation
should remain somewhat showery/scattered in nature early this
morning, gradually filling in and becoming more organized and
widespread during the daytime hours. It appears that the heaviest
area of rainfall may be a fairly narrow band focused directly
along and just south of the front, where a strong frontogenetical
circulation will add significant lift to the synoptic scale
isentropic ascent. Much like a heavy banded snowfall event, the
exact location of this band may not be evident until about the
time that it forms. Given that it will likely form along or around
the spine of the Ozark Plateau (which runs from Cassville to
Springfield to Mountain Grove to Salem), a 20-30 mile difference
north or south will have significant impact on where the runoff
from the rain eventually flows, with anything that falls north of
the Plateau draining north toward the Missouri River, and anything
south draining toward the White River Valley. Obviously, this
will have significant impacts on our river forecasts.
At this time, it appears that 1 to 2 inches of rain may fall by
sundown tonight, with the heaviest rain still to come overnight
tonight into Sunday morning.
As far as today's severe weather threat, the potential should be
maximized across far southern Missouri, south of US 60. Surface
dewpoints will likely increase into the low 60s over this area,
and while mid level lapse rates will be mediocre, enough
instability may exist to result in a few strong to severe
thunderstorms. Strong deep layer shear would support perhaps a few
low topped supercells or line segments moving toward the
northeast. Marginally severe winds and a weak spin up tornado or
two are the primary threats with any stronger thunderstorms.
Tonight...
Instability should wane a bit this evening, though at least
scattered thunderstorms will remain possible over southern
Missouri. The bigger issue will be a further uptick in rain
intensity along the front, as a nocturnal increase in the low
level jet adds further lift and moisture flux to the equation. At
this time, it appears that rainfall amounts overnight could
approach or perhaps exceed 3 inches just north of I-44. As stated
above, the exact location of that band is subject to a bit of
change north or south over time.
Sunday and Sunday Night...
On Sunday, the frontal boundary should begin to slowly sag south
into far southern Missouri or northern Arkansas. Heavy rain will
continue across much of the area, though the heaviest amounts
should be focused along and south of US 60, closer to the front.
North of the front, northeast winds will increase substantially
through the day Sunday as the pressure gradient tightens across
the area. Temperatures will also fall into the upper 30s or low
40s, making things particularly unpleasant. Winds on Sunday may
approach Advisory criteria over western Missouri and southeastern
Kansas. Moderate to at times heavy rain will continue Sunday
night, as the surface and upper level low finally begin to
approach the region.
Monday...
Things should finally start to wind down on Monday as both the
surface and upper level lows lift across the region. Rain will
begin to decrease in intensity Monday, with much colder air
advecting into the area during the afternoon (temps will likely
fall through much of the afternoon). We may begin to see rain mix
with a bit of snow during the latter portion of the day Monday,
though anything that falls should be quite light, with no
significant accumulations expected.
.LONG TERM...(Monday Night through Friday)
Issued at 0248 AM CST SAT DEC 26 2015
Any lingering flurries should end Monday night, as temperatures
fall into the 20s. Tuesday should be dry with seasonable
temperatures.
A quick hitting system is then expected to move through the area
Wednesday, bringing with it a few snow showers. Amounts look to be
light, and with surface temperatures still expected to be above
freezing, little to no accumulation is expected.
New Years Eve and New Years Day look to be quiet across the
region, with temperatures just a bit below normal.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 0526 AM CST SAT DEC 26 2015
Little change to the going aviation forecast this morning.
Rain/thunderstorms will begin to increasingly impact the terminals
this morning, persisting through the night tonight (and beyond).
Conditions should deteriorate to IFR, and likely LIFR by tonight.
&&
.HYDROLOGY...
Issued at 0248 AM CST SAT DEC 26 2015
As stated above, a significant flood event looks to unfold across
the area this weekend. Storm total rainfall amounts of 4-8 inches
are expected for the area, with the heaviest rain centered
generally along the I-44 corridor.
In addition to the obvious flash flood threat, nearly all river
forecast points are currently expected to reach flood stage, with
many exceeding moderate flood stage. Based on current rainfall
forecasts, several points are expected to exceed major flood
stage, with a few approaching record stage. For portions of
southern and southwestern Missouri, this event may exceed the
Spring 2008 and 2011 floods.
Those monitoring river stages and forecasts should keep in mind
that current forecasts are based on forecast rainfall, and any
slight shift in location and/or amount could result in changes to
the river forecast. That said, confidence is well above normal
that enough rain will fall to result in significant flooding in
many locations.
&&
.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch from noon CST today through Monday morning for
MOZ055>058-066>071-077>083-088>098-101>106.
KS...Flash Flood Watch from noon CST today through Monday morning for
KSZ073-097-101.
&&
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Boxell
HYDROLOGY...BoxellHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 404 AM CST SAT DEC 26 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 404 AM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. LIMITED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A SIGNIFICANT FLOOD EVENT IS EXPECTED TO UNFOLD ACROSS THE REGION TODAY THROUGH MONDAY. HEAVY RAIN WILL CONTINUE TO EXPAND ACROSS THE OUTLOOK AREA TODAY...WITH THE HEAVIEST TOTALS FOCUSED ALONG THE INTERSTATE 44 CORRIDOR. SIGNIFICANT FLASH FLOODING AND RIVER FLOODING IS EXPECTED...ESPECIALLY STARTING LATER TODAY INTO TONIGHT. AREAS THAT DO NOT NORMALLY FLOOD COULD EXPERIENCE FLOODING DURING THIS EVENT. FOR SOME LOCATIONS ACROSS SOUTHERN AND SOUTHWESTERN MISSOURI...FLOODING COULD EXCEED THAT SEEN DURING THE SPRING 2008 AND 2011 FLOODS. IN ADDITION TO HEAVY RAIN...A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY...MAINLY OVER SOUTHERN MISSOURI. HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO 60 MPH...AND A BRIEF SPIN UP TORNADO OR TWO WILL BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BE CONDITIONAL ON THE AMOUNT OF INSTABILITY THAT CAN DEVELOP. NORTH TO NORTHEAST SURFACE WINDS WILL START TO GUST TO BETWEEN 30 AND 35 MPH AFTER MIDNIGHT TONIGHT OVER FAR SOUTHEASTERN KANSAS AND WESTERN MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN WILL CONTINUE SUNDAY AND SUNDAY NIGHT ACROSS MUCH OF THE REGION. STORM TOTAL RAINFALL AMOUNTS OF 4 TO 8 INCHES CAN BE EXPECTED...WITH THE HEAVIEST AMOUNTS ACROSS THE INTERSTATE 44 CORRIDOR. IN ADDITION TO FLASH FLOODING...MANY RIVERS ARE EXPECTED TO REACH AT LEAST MODERATE FLOOD STAGE BY SUNDAY...WITH SEVERAL RIVER POINTS REACHING MAJOR OR EVEN RECORD FLOOD STAGE. THOSE WITH INTERESTS ALONG OR NEAR AREA RIVERS ARE ENCOURAGED TO REMAIN ALERT FOR THE LATEST RIVER FORECASTS AND FLOOD WARNINGS. LIGHT SNOW MAY MIX IN WITH RAIN AS THIS STORM SYSTEM EXITS THE AREA MONDAY AND MONDAY NIGHT. NO WINTER WEATHER IMPACTS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED LATER TODAY OVER SOUTHERN MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
The Springfield radar (KSGF), 57 km away, was scanning. The volume nearest the first event began at 13:50 UTC.
59 flash flood, 48 heavy rain, 19 flood, 2 hail. Local standard time, as filed.
Numerous low water crossings and roads were flooded and impassable during the rain event. Numerous roads and bridges along with other infrastructure suffered damage across the county. A few homes and businesses also sustained flood water damage. This storm report will contain the damage estimates for the entire county for this event.
Highway J was closed due to high water at the Spring Creek Arm of the Big Piney River. Numerous roads and bridges were damaged. Approximately 8 homes were destroyed and 22 homed suffered moderate damaged from flood water. This storm report will contain the damage estimates for the entire county for this event.
Route Z along Elk Creek was flooded and impassable.
Highway Z was impassable and closed due to flooding.
Route P north of Halfway near Lindely Creek was flooded and impassable.
Route C near Flat Creek was closed due to high water. Numerous low water crossings, roads, and bridges were damaged or washed out throughout Barry County. Numerous homes and business suffered flood water damage as well throughout the county. This storm report will contain the damage estimates for the entire county for this event.
There was six to nine inches of standing water the west bound lanes of Interstate 44 at mile marker 118. Several roads, low water crossings, and bridges suffered damage from flood water. This storm report will contain the damage estimates for the entire county for this event.
Missouri Highway 86 was closed due to flooding.
County Road V was closed due to flooding of Weaubleau Creek.
County Road AB was closed due to flooding at Wolf Creek. Portions of the town of Mountain Grove were evacuated for the potential of a dam breach at Lily Lake. The railroad tracks along the earthen dam at Lily Lake were washed out and needed repairs. Numerous roads and low water crossings suffered flood damage throughout the county. There was one business and one home destroyed by flood water. This storm report will contain the damage estimates for the entire county for this event.
An off duty NWS employee reported nickel sized hail and 50 mph wind gusts.
Highway 60 was impassable due to high water and flooding.
Route B was closed due to flooding at North Cobb Creek. Nearly all low water crossings across the county were flooded. There were numerous county roads that had flood damage. There was extensive damage to the campgrounds at Bennett Spring State Park including the fish hatchery and cabins. This storm report will contain the damage estimates for the entire county for this event.
Highway Y in Ava just west of Highway 5 was closed due to water over the roadway. Nearly all low water crossings across the county were flooded. There were several roads and bridges that sustained significant damage. This storm report will contain the damage estimates for the entire county for this event.
Farm Road 174 and Oakwood Street to Farm Road 174 and Route ZZ was impassable due to high water. Nearly all low water crossings were under water and impassable. Approximately 630 homes and 16 business sustained water damage. Numerous roads, bridges, and culverts across the county sustained damage from the water. There were at least 120 water rescues across the county. There was an estimate of up to 500 problem spots on local roads will need repairs. A local car dealership in Republic was flooded by high water with numerous cars affected. This storm report will contain the damage estimates for the entire county during this event.
A 37 year old male was swept off of Farm Road 1130 due to flash flooding. The flooding occurred along a small tributary of Browning Hollow which is a tributary of the Spring River. Nearly all low water crossings across the county were flooded. There was several rural and county roads which sustained damage from flooding. This storm report will contain the damage estimates for the entire county for this event.
Five people were rescued from a cabin at Bennett Spring State Park.
There was at least six inches of water over the road at Kansas Expressway and Sunset.
Several locations on Highway 13 between Couny Road O and Farm Road 44 had water over the road.
A 48 year old male was swept off of Bannon Road due to flash flooding along Opossum Creek.
The Springfield ASOS reported 5.20 inches of rainfall.
Several vehicles were washed off of roadways in two separate incidents around Crocker, Missouri. One occurred along the headwaters of Tavern Creek. The other incident was near the Gasconade River. Two people drowned when their car was swept off of Highway O near Dixon.
There were five international soldiers stationed at Fort Leonard Wood in a car which was swept off of Highway U at Tavern Creek because of flash flooding. All five victims from the car drowned.
Farm Road 174 for about 1 mile west of Highway ZZ was completely flooded with several culverts washed out.
Route HH was closed due to flooding at Bell Creek. Nearly all low water crossings across the county were flooded. There were several rural and county roads that sustained damage from flooding. There were a few homes and businesses that had flood damage as well across the county. This storm report will contain the damage estimates for the entire county for this event.
Route U was closed due to flooding. Water was over the road at Taven Creek.
Route DD was closed due to flooding.
Highway Y near Flat Creek was closed due to flooding.
Highway W going northeast out of Pineville was closed due to flooding.
Several floating boat docks and boat lifts broke away during the flooding on Lake of the Ozarks. Several boats were lost or sunk during the flooding. Nearly all low water crossings across the county were flooded. Several roads were damaged from flood water. Several homes around the Lake of the Ozarks were flooded and had property damage. The Sunny Slope neighborhood and areas along the Niangua River were hardest hit by flood waters. This storm report will contain the damage estimates for the entire county for this event.
An off duty NWS employee reported 3.87 inches of rainfall since 4 pm that afternoon.
Two to three inches of water running was over the road at the intersection of State Highway B and Highway 266.
Route O was closed due to flooding near the intersection of Highway 28.
Highway J was closed due to flooding near the Osage Fork of the Gasconade River.
Highway F was closed between Interstate 44 and the town of Sleeper due to flooding.
Highway 37 in Cassville was closed due to flooding at Flat Creek.
Higwhay 90 near County Road E was closed due to flooding.
There was a report of 5.00 inches of rainfall.
A 56 year old man was swept off of Highway H by flash flooding of the Pomme De Terre River. Nearly all low water crossings across the county were flooded and several suffered damage. Several county roads sustained damaged from flood water. This storm report will contain the damage estimates for the entire county for this event.
A 42 year old man attempted to drive through a flooded low water crossing on Highway CC at Sims Branch. That person was swept away and drowned. An indirect fatality occurred when a 60 year old man tow truck driver was attempting to retrieve a car off the roadway. He was electrocuted by a downed power line near Farm Road 112 and Farm Road 125.
Route KK near Big Sugar Creek was closed due to flooding.
The entrance to the old Springfield Airport terminal building was flooded and a driver of a stranded vehicle was rescued.
Route M was closed due to flooding.
Highway 413 near the James River was closed due to flooding.
Several low water crossings were flooded and several rural roads had damage due to flood waters. This storm report will contain the damage estimates for the entire county for this event.
Nearly all low water crossings were flooded. Several county roads and bridges sustained damage from flood water. The Finley River and the James River had significant rises in river levels which flooded several properties. This storm report will contain the damage estimates for the entire county for this event.
A section of Farm Road 94 over the Dry Sac River was washed out.
The Dry Sac River washed out Farm Road 153 north of Highway CC.
A senior housing center was evacuated due to Center Creek rising to the doors of the building.
There was a report of 5.22 inches of rainfall in 24 hours.
There was a report of 5.40 inches of rainfall in 24 hours.
There was a report of 4.65 inches of rainfall in 24 hours.
There was a report of 4.43 inches of rainfall in 24 hours.
There was a report 4.90 inches of rainfall in 24 hours.
There was a report of 5.60 inches of rainfall in 24 hours.
There was a report of 6.93 inches of rainfall in 24 hours.
There was a report of 5.22 inches of rainfall in 24 hours.
There was a report of 7.40 inches of rainfall in 24 hours.
There was a report of 6.47 inches in 24 hours.
There was a report of 6.44 inches of rainfall in 24 hours.
There was a report of 5.92 inches of rainfall in 24 hours.
There was a report of 5.78 inches of rainfall in 24 hours.
There was a report of 5.55 inches of rainfall in 24 hours.
There was a report of 5.44 inches of rainfall in 24 hours.
There was a report of 5.07 inches of rainfall in 24 hours.
There was a report of 4.96 inches of rainfall in 24 hours.
There was a report of 4.93 inches of rainfall in 24 hours.
There was a report of 4.88 inches of rainfall in 24 hours.
There was a report of 4.75 inches of rainfall in 24 hours.
There was a report of 4.31 inches of rainfall in 24 hours.
There was a report of 4.31 inches of rainfall in 24 hours.
There was report of 4.15 inches of rainfall in 24 hours.
There was a report of 6.36 inches of rainfall in 24 hours.
There was a report of 4.94 inches of rainfall in 24 hours.
There was a report of 4.10 inches of rainfall in 24 hours.
There was a report of 5.50 inches of rainfall.
There was a report of 6.71 inches of rainfall.
There was a report of 5.20 inches of rainfall in 24 hours.
There was a high water rescue near the Spring River.
Multiple rail cars floated off of the tracks due to flooding of Shoal Creek. At least three families were stranded by high water. Several homes sustained flood damage. Several mobile homes were washed away by flooding along Shoal Creek near Reddings Mill. Numerous roads and low water crossings suffered flood damage. This storm report will contain the damage estimates for the entire county for this event.
There was a report of 8.00 inches of rainfall in 24 hours.
At least 10 homes were flooded and there were numerous water rescues conducted. Several homes and business sustained flood damage. Numerous roads also suffered flood damage throughout the county. This storm report will contain the damage estimates for the entire county for this event.
The Tyson Foods waste water system was impacted by flood water.
There was a report of 7.70 inches of rainfall in 24 hours.
Several mobile homes were washed away by flooding along Shoal Creek near Reddings Mill. There were an unknown amount of people stranded in that area and multiple high water rescues were conducted.
There was flood water over the Interstate 49 bridge at the Spring River and I-49 was partially closed down. Numerous low water crossings throughout the county were flooded. Several roads, homes, and businesses suffered flood water damage. This storm report will contain the damage estimates for the entire county for this event.
There were multiple water rescues conducted south of Racine at the intersection of Highway CC and Lost Creek.
There was a water rescue from a residence in Noel.
There was a report of 10.00 inches of rainfall measured in the last 30 hours on the south side of Springfield.
There were approximately 20 high water rescues conducted that morning. Approximately 20 homes were inundated with flood water.
There were numerous high water rescues conducted across the county including the Branson area. Residents around Bull Creek Village and along Foggy River Road suffered high water and flood damage in their homes. There were numerous businesses and homes affected by flood water along Turkey Creek in Hollister and along Lake Taneycomo from Table Rock Dam to the Branson Landing. This storm report will contain the damage estimates for the entire county for this event.
Approximately 60 people were evacuated and rescued along areas of Shoal Creek. Several homes were surrounded by water and cut off from road access. The creek exceeded the all time record by four feet.
There was a report of 8.28 inches of rainfall in the last 36 hours.
There was a report of 8.96 inches of rainfall in the last 36 hours near Kansas Expressway and Broadmoor.
There was a report of 10.50 inches of rainfall in the last 36 hours.
A 52 year old man was attempting to move cattle to higher ground when he was swept into flood water by the South Spring Creek. This incident occurred near the community of Smallet.
Flash flooding caused damage to several Ozarks Scenic Riverways campgrounds including along the Jack Fork River and Alley Spring campground. There were several roads and structures that were damage by flood water. This storm report will contain the damage estimates for the entire county for this event.
Highway U was closed between Highway HH and Highway 137 near South Prong of the Jacks Fork.
There were at least 20 homes flooded from the James River at Galena. There were at least six homes flooded near Hootentown from the James River. Several businesses suffered flood damage along the James River and across the county. Numerous low water crossings and roads sustained damage from flood water. Several boat docks and campground areas around Table Rock Lake suffered flood damage as well. This storm report will contain the damage estimates for the entire county for this event.
Route Y north of Highway 60 was closed due to flooding. This storm report will contain the damage estimates for the entire county for this event.
Numerous low water crossings were flooded. Several county roads and homes sustained flood damage. This storm report will contain the damage estimates for the entire county for this event.
Route H between Highway 63 and Highway AC was closed due to water over the roadway.
Route F near the intersection of Highway 63 near Brushy Creek was closed due to flooding.
Route ZZ south of Highway 17 near the Little Piney River was closed due to flooding.
Route M north of Route YY near Roubidoux Creek was closed due to flooding. Nearly all low water crossings were flooded across the county. There were numerous reports of flood-related damage to homes and businesses. There was significant damage to county roads and bridges. This storm report will contain the damage estimates for the entire county for this event.
Route U between Highway 60 and Highway N was closed near Lost Camp Creek due to flooding.
Route J north of Highway T was closed near Lick Creek. Nearly all low water crossings were flood across the county. Numerous rural and county roads sustained significant flood damage. There were several buildings that suffered flood damage. This storm report will contain the damage estimates for the entire county for this event.
Highway 142 was closed east of Highway 17 due to water over the road.
A 30 year old man was swept off of Maple Road due to flooding. This incident occurred along the Spring River approximately 2 miles east of Waco.
Highway 142 was closed due to high water west of Highway V.
Highway 142 was closed between Route FF and Route E near the Bennetts River.
Highway 142 was closed near the Eleven Point River. Numerous low water crossings across the county were flooded. Several county roads were damaged. Several campground areas along the Ozarks Scenic Riverways were damaged. This storm report will contain the damage estimates for the entire county for this event.
Route H was closed near the Little Piney Creek.
Highway 17 was closed near Saline Creek. Nearly all low water crossings were flooded. Several rural roads suffered flood damage. There were several homes and properties that sustained flood water damage. This storm report will contain the damage estimates for the entire county for this event.
There was a report of 8.90 inches of rainfall in the last 36 hours.
There was a report of 9.61 inches of rainfall in the last 36 hours.
There was a report of 10.28 inches of rainfall in the past 2 days.
There was a rainfall report of 8.90 inches in the last 24 hours.
There was a high water rescue conducted on County Road 6540 near the Spring Creek.
There was a high water rescue on County Road 2990 near the headwaters of the Eleven Point River.
There was a report of 8.00 inches of rainfall in the last 36 hours.
There was a storm total rainfall report of 10.01 inches in the last 2 days.
There was a storm total rainfall report of 9.90 inches in the last 2 days.
There was a storm total rainfall report of 9.32 inches in the last 2 days.
A 29 year old male duck hunter drowned when his flat-bottomed kayak type of boat overturned while trying to return to shore during 30 mph winds and rising water. The area of water in which he was hunting was normally controlled at a depth of two feet; however, the region was flooded by the confluence of the Marmaton and Little Osage Rivers. Time and date was estimated.
There was a storm total rainfall report of 10.50 inches in the last 2 days.
There was a storm total rainfall report of 10.00 inches in the last 2 days.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Lawrence | 2015-12-26 | 37 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Dallas | 2015-12-26 | 48 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Pulaski | 2015-12-26 | 53 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Pulaski | 2015-12-26 | 50 | Female | Vehicle/Towed Trailer | Direct |
| Flash Flood, Pulaski | 2015-12-26 | 32 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Pulaski | 2015-12-26 | 32 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Pulaski | 2015-12-26 | 38 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Pulaski | 2015-12-26 | 29 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Pulaski | 2015-12-26 | 33 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Polk | 2015-12-26 | 56 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Greene | 2015-12-26 | 42 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Greene | 2015-12-26 | 60 | Male | Vehicle/Towed Trailer | Indirect |
| Flood, Douglas | 2015-12-27 | 52 | Male | Vehicle/Towed Trailer | Direct |
| Flood, Jasper | 2015-12-28 | 30 | Male | Vehicle/Towed Trailer | Direct |
| Flood, Vernon | 2015-12-28 | 29 | Male | Boating | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605947, 607526, 605939, 605940, 605941, 605942, 605944, 605945, 606098, 606099, 606100, 605948, 606101, 606102, 606103, 606105, 606106, 606107, 606108, 606109, 606110, 605949, 606112, 606347, 606113, 606114, 606115, 606116, 606120, 606122, 607484, 605950, 606348, 606117, 606118, 606119, 606121, 606123, 605951, 606349, and more.